Ohio, 2012

Heavy Rain in Ohio, June 1, 2012

June 1, 2012 · NWS ILN · 1 event in 1 county or zone

A cold front moving across the area produced widespread showers and isolated thunderstorms. This activity produced heavy rainfall in some areas.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILN wrote it up.

A cold front moving across the area produced widespread showers and isolated thunderstorms. This activity produced heavy rainfall in some areas.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jun 1, 5:51 AM EST, 1 hour 39 minutes earlier.

Area forecast discussion, Jun 1, 5:51 AM EST, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
651 AM EDT FRI JUN 1 2012

.SYNOPSIS...
SURFACE LOW PRESSURE WILL DEEPEN AS IT PIVOTS NORTHEAST TO THE
NORTHERN GREAT LAKES BY SATURDAY MORNING. THIS LOW AND ITS PARENT
UPPER LEVEL LOW WILL SPIN ACROSS THE EASTERN GREAT LAKES THROUGH
THE WEEKEND. DISTURBANCES ROTATING AROUND THE UPPER LEVEL LOW WILL
KEEP A THREAT OF PRECIPITATION GOING ON SATURDAY...MAINLY DURING
THE AFTERNOON AND EVENING. THE THREAT OF PRECIPITATION WILL BE
CONFINED CLOSER TO THE GREAT LAKES ON SUNDAY. BELOW NORMAL
TEMPERATURES TODAY WILL MODERATE THROUGH THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
MAJORITY OF OPERATIONAL MODELS ARE SIMILAR WITH EACH OTHER IN
TERMS OF SYNOPTIC SCALE SYSTEMS AND FORCING...SO A BLENDED
FORECAST HAS BEEN EMPLOYED.

CLOSED UPR LVL LOW ACRS THE WESTERN GREAT LAKES WILL PIVOT NE TO A
POSITION NEAR NRN LAKE HURON BY SATURDAY MORNING. DYNAMICAL LIFT
ASSOCIATED WITH THE LOW WILL DEEPEN SFC LOW PRESSURE...NEAR THE
TRI-STATE REGION THIS MORNING...AS IT ALSO PIVOTS NE TO NRN LAKE
HURON BY SATURDAY MORNING. AS THE SFC LOW LIFTS NE...A COLD FRONT
WILL SWING THROUGH THE REGION. A MOISTURE PLUME AHEAD OF THE
LOW/FRONT...ALONG WITH SUFFICIENT LOW LEVEL FORCING...WILL RESULT
IN WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS AS THE FRONT
MOVES EAST THROUGH THE MORNING/EARLY AFTN HOURS. PCPN WILL TAPER
OFF BEHIND THE FRONT AS LOW LEVEL SUBSIDENCE OCCURS. HOWEVER...MID
LVL VORT LOBE ROTATING AROUND UPR LVL LOW WILL REQUIRE A LOW POP
FOR AN ISOLATED SHOWERS TO LINGER THROUGH THE REMAINDER OF THE
AFTN. CAA BEHIND THE FRONT ALONG WITH MAINLY OVERCAST CONDITIONS
WILL RESULT IN MAXIMUM HIGHS THIS MORNING/EARLY AFTERNOON AHEAD OF
THE FRONT. SOME LOCATIONS WILL LIKELY SEE SOME TEMPERATURE FALLS
BEFORE A SLIGHT REBOUND OCCURS LATE IN THE DAY. HIGHS WILL
GENERALLY RANGE FROM THE UPPER 50S NW TO THE UPPER 60S
EAST...WHICH IS SOME 10 TO 15 DEGREES BELOW NORMAL.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY NIGHT/...
UPR LVL LOW AND SFC LOW WILL OCCLUDE AS THEY BECOME VERTICALLY
STACKED NEAR NRN LAKE HURON BY SATURDAY MORNING. ANY LINGERING
SHOWERS SHOULD END QUICKLY BY THIS EVENING. GRADUAL CLEARING
WILL ENSUE OVERNIGHT. LOWS WILL BE COOL...RANGING FROM THE UPPER
40S TO THE LOWER 50S.

OCCLUDED UPR LVL LOW WILL SLOWLY ROTATE ESE TO THE EASTERN GREAT
LAKES THROUGH THE WEEKEND. ON SATURDAY...MODELS INDICATE THAT WEAK
EMBEDDED DISTURBANCES WILL ROTATE AROUND THE LOW. THESE FEATURES
WILL TEAM UP WITH WEAK INSTABILITY TO PRODUCE SCATTERED SHOWERS
AND ISOLATED THUNDERSTORMS...MAINLY DURING THE AFTN AND EARLY
EVENING HOURS. ON SUNDAY...THE NEXT DISTURBANCE APPEARS TO MAKE A
GLANCING BLOW TO OUR NE CWFA...SO HAVE ONLY INCLUDED A SLIGHT CHC
OF PCPN THERE. TEMPERATURES WILL MODERATE THROUGH THE WEEKEND WITH
HIGHS EVENTUALLY WARMING INTO THE MID 70S BY SUNDAY.

FOR SUNDAY NIGHT INTO MONDAY...UPR LVL LOW IS FORECAST TO ROTATE
SLOWLY EAST TOWARD THE NEW ENGLAND COAST. REGION WILL STILL BE
UNDER THE INFLUENCE OF NW FLOW ALOFT. ANY WEAK DISTURBANCES ROTATING
THROUGH THIS FLOW MAY TRIGGER AN ISOLATED SHOWER/STORM DURING THE
AFTN/EARLY EVENING HOURS. HIGH TEMPERATURES WILL BE NEAR SEASONAL
NORMALS...RANGING FROM 75 TO 80 DEGREES.

&&

.LONG TERM /TUESDAY THROUGH THURSDAY/...
NW FLOW ALOFT WILL DOMINATE THROUGH THE END OF THE WEEK. AGAIN...THIS
PATTERN MAY RESULT IN WEAK EMBEDDED DISTURBANCES FROM TIME TO TIME
WHICH MAY TRIGGER ISOLATED AFTN/EARLY EVENING SHOWERS/STORMS.
OTHERWISE...A MAINLY DRY FORECAST IS EXPECTED ATTM. TEMPERATURES
MAY COOL A LITTLE THROUGH MID WEEK BEFORE REBOUNDING SOME BY THE
WEEKEND.

&&

.AVIATION /12Z FRIDAY THROUGH TUESDAY/...
SURFACE LOW PRESSURE WILL MOVE FROM THE CINCINNATI AREA NORTHEAST
TOWARD LAKE ERIE BY THE MIDDLE OF THE DAY TODAY. ALONG AND AHEAD
OF A TRAILING FRONT...RAIN WILL CONTINUE ACROSS THE TAF SITES.
ALTHOUGH A CONTINUAL FEED OF MOISTURE HAD BEEN STREAMING IN
OVERNIGHT...THE DEPARTURE OF THE LOW AND FRONT WILL BRING AN END
TO THE NEAR-STEADY RAIN OVER THE WESTERN TAF SITES WITHIN A FEW
HOURS...AND THEN OVER THE EASTERN TAF SITES LATE IN THE MORNING HOURS.

NEAR AND BEHIND THE FRONT...CONDITIONS ARE DETERIORATING TO MVFR
AND IFR...ESPECIALLY IN TERMS OF CEILINGS. EVEN AS THE RAIN
ENDS...THE CEILINGS WILL BE VERY SLOW TO LIFT. MVFR AND THEN
EVENTUALLY VFR CONDITIONS ARE EXPECTED LATE IN THE DAY OR EARLY IN
THE OVERNIGHT PERIOD.

IN ADDITION...SOME SCATTERED RAIN SHOWERS ARE POSSIBLE THIS
AFTERNOON. THESE ARE NOT EXPECTED TO BE STRONGLY FORCED OR WELL
ORGANIZED...SO THE VCSH DESCRIPTOR WILL COVER THE SITUATION.

OUTLOOK...NO SIGNIFICANT WEATHER IS EXPECTED.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...HICKMAN
NEAR TERM...HICKMAN
SHORT TERM...HICKMAN
LONG TERM...HICKMAN
AVIATION...HATZOS
Hazardous weather outlook, Jun 1, 3:31 AM EST, 3 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
431 AM EDT FRI JUN 1 2012

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-020845-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
431 AM EDT FRI JUN 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heavy rain. Local standard time, as filed.

Heavy Rain, Warren

When
June 1, 7:30 AM EST to 8:30 AM EST
Where
Warren County, 0.79 mi WNW of Morrow
Reported by
Trained Spotter
Coordinates
39.406, -84.243

A creek was reported out of its banks due to heavy rainfall.

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2012Every state in 2012This day in weather historyWarnings in Ohio, June 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 387425.